MAUDE Adverse Event Report: NUVASIVE GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16015540
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as product remains in-situ.No radiographs or images were provided to confirm the alleged event.No additional investigation ca be conducted at this time.Labeling review: ".As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications known to occur include: bending, fracture or loosening of implant component(s)." post-operative warnings ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
On (b)(6) 2018, a patient underwent a vertebral body replacement at l1-l5 levels and a posterior spinal fusion at l3 level.On (b)(6) 2019, a screw back out was identified.A revision procedure is planned but has not been performed at this time.No patient injury has been reported.
 
Additional Manufacturer Narrative
Patient underwent a revision procedure on (b)(6) 2019, where construct was removed with no issues and replaced with unknown product from t11-s1.Patient has been reported in good condition.
 
Event or Problem Description
For updated information.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key8448621
Report Number2031966-2019-00172
Device Sequence Number14184566
Product Code NKB
UDI-Device Identifier00887517553218
UDI-Public887517553218
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16015540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1